Alert archive / Louisiana / Flash Flood Warnings in 2011
Flash Flood Warning 6, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Mar 9, 2011, 7:06 AM CST for 4 parishes in Louisiana. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 9, 2011, 7:06 AM CST (13:06 UTC)
- Expired
- Mar 9, 2011, 12:00 PM CST
- In force
- 5 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jefferson Parish, LA, Orleans Parish, LA, Plaquemines Parish, LA, Saint Bernard Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 9, 7:50 AM CST | FLASH FLOOD | Metairie, LA | WATER OVERFLOWING BANKS OF CANAL BETWEEN WEST NAPOLEON AND SEVERN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 44 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 1.1 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1220 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 456 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 499 m²/s²
- 0-3 km storm-relative helicity
- 571 m²/s²
- Significant tornado parameter
- 4.3
- Supercell composite
- 19.4
The text
As transmitted, in the capitals the NWS used until 2016.
472
WGUS54 KLIX 091306
FFWLIX
LAC051-071-075-087-091600-
/O.NEW.KLIX.FF.W.0006.110309T1306Z-110309T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
706 AM CST WED MAR 9 2011
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN JEFFERSON PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...TIMBERLANE...METAIRIE...MARRERO...
HARVEY...
ORLEANS PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...NEW ORLEANS...EAST NEW ORLEANS...
EXTREME NORTHWESTERN PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF BELLE CHASSE...
WEST CENTRAL ST. BERNARD PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF CHALMETTE...
* UNTIL 1000 AM CST
* AT 701 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM NEAR GRETNA...OR NEAR NEW
ORLEANS...MOVING EAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
VIOLET AND LAKE CATHERINE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WE HAVE HAD REPORTS OF MINOR FLOODING NEAR KENNER AND WITH
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES POSSIBLE IN THE WARNED
AREA.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 2982 9016 2994 9021 3003 9019 3005 9001
3015 8989 3015 8985 3011 8984 3010 8981
3015 8976 3015 8973 3012 8973 3015 8963
3008 8967 3006 8972 3002 8971 3004 8976
3003 8983 2996 8982 2997 8972 2981 8980
$$1 follow-up statement
266
WGUS54 KLIX 091553
FFWLIX
LAC051-071-075-087-091800-
/O.EXT.KLIX.FF.W.0006.000000T0000Z-110309T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
953 AM CST WED MAR 9 2011
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
NORTHERN JEFFERSON PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...TIMBERLANE...METAIRIE...MARRERO...
HARVEY...
ORLEANS PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...NEW ORLEANS...EAST NEW ORLEANS...
EXTREME NORTHWESTERN PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF BELLE CHASSE...
WEST CENTRAL ST. BERNARD PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF CHALMETTE...
* UNTIL NOON CST
* AT 948 AM CST...VERY HEAVY RAIN HAS ENDED FROM A THUNDERSTORM OVER
THE CITY BUT STREET FLOODING WILL BE SLOW TO DRAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF UNDER AN INCH ARE STILL POSSIBLE
IN THE WARNED AREA.
AGAIN THE HEAVIEST RAIN HAS ENDED BUT STREET FLOODING IS ONGOING AND
WILL SLOWLY DRAIN.
&&
LAT...LON 2982 9016 2994 9021 3003 9019 3005 9001
3015 8989 3015 8985 3011 8984 3010 8981
3015 8976 3015 8973 3012 8973 3015 8963
3008 8967 3006 8972 3002 8971 3004 8976
3003 8983 2996 8982 2997 8972 2981 8980
$$
BANNANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 9, 3:00 AM CST, 4 hours 6 minutes earlier.
Area forecast discussion, Mar 9, 3:00 AM CST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
300 AM CST WED MAR 9 2011
.SHORT TERM...
THE SEVERE WEATHER AND HEAVY RAIN THREAT WILL CONTINUE ACROSS THE
FORECAST AREA IN THE NEAR TERM. A CONSOLIDATING LINE OF STRONG TO
SEVERE CONVECTION WITH BOWING SEGMENTS EXTENDED FROM CENTRAL
MISSISSIPPI INTO EAST CENTRAL AND SOUTH CENTRAL LOUISIANA EARLY THIS
MORNING. THIS CONVECTION WAS OCCURRING AS A RESULT OF AN UPPER
TROUGH MOVING FROM THE PLAINS AND INTO THE MISSISSIPPI VALLEY. THE
LEAD PORTION OF THIS TROUGH WILL PULL OFF TO THE NORTHEAST TODAY...
WHILE THE SOUTHERN PORTION OF THE TROUGH WILL AMPLIFY AS A STRONG
JET MOVES THROUGH ITS BACKSIDE. THIS TROUGH WILL SHIFT EAST OF THE
AREA BY THURSDAY. IN THE MEANTIME...VERY STRONG SHEAR...AMPLE CAPE
AND INSTABILITY...STRONG DIVERGENCE ALOFT AND LARGE HELICITY VALUES
WILL MAINTAIN A SEVERE WEATHER THREAT THROUGH MUCH OF THE MORNING.
THE THREAT OF SEVERE WEATHER WILL DIMINISH FROM WEST TO EAST AS THE
MORNING PROGRESSES. IN ADDITION TO DAMAGING WINDS AND A FEW
TORNADOES...THE THREAT OF HEAVY RAIN WILL ALSO CONTINUE WITH A FEW
INCHES OF RAIN IN A SHORT PERIOD OF TIME POSSIBLE IN SOME LOCATIONS
AS THE CONVECTION MAKES ITS WAY EAST ACROSS THE FORECAST AREA. THE
EASTWARD PROGRESSION OF THE CONVECTION MAY SLOW DOWN ACROSS THE
EASTERN HALF OF THE FORECAST AREA LATER THIS MORNING AS SOME OF THE
UPPER LEVEL SUPPORT BEGINS TO PULL OFF TO THE NORTHEAST. A FLASH
FLOOD WATCH WILL REMAIN EFFECT FOR THE FORECAST AREA TODAY. THE
COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL PUSH ACROSS SOUTHEAST
LOUISIANA AND SOUTH MISSISSIPPI DURING THE MORNING AND EARLY
AFTERNOON HOURS...AND THEN ACROSS THE COASTAL WATERS DURING THE
AFTERNOON AND EARLY EVENING HOURS. DRIER AND COOLER AIR WILL FILTER
INTO THE REGION TONIGHT IN THE WAKE OF THE FRONT. 11
.LONG TERM...
GENERALLY TRANQUIL WEATHER WILL PREVAIL ACROSS THE REGION FOR THE
END OF THE WEEK AND THROUGH THE WEEKEND. HIGH PRESSURE AT THE
SURFACE WILL SLIDE EAST ACROSS THE GULF COAST STATES DURING THE
PERIOD. NORTHWEST FLOW ALOFT FOR THE END OF THE WEEK WILL BECOME
GENERALLY ZONAL OVER THE WEEKEND. INITIALLY COOLER TEMPERATURES WILL
MODERATE OVER THE WEEKEND. THE NEXT RAIN CHANCE WILL BE MONDAY AND
POSSIBLY TUESDAY AS A WEAK SHORT WAVE MOVES ACROSS THE LOWER
MISSISSIPPI VALLEY. 11
&&
.AVIATION...
STRONG SOUTHERLY FLOW OVER ALL TERMINALS THIS MORNING IN ADVANCE OF
APPROACHING COLD FRONT CURRENTLY MOVING ACROSS CENTRAL LOUISIANA.
PRE-FRONTAL SQUALL LINES OF THUNDERSTORMS RACING EAST FROM CENTRAL
MISSISSIPPI INTO EAST-CENTRAL LOUISIANA SHOULD REACH KBTR AND KMCB
BETWEEN 09Z-10Z...WEAKEN ON SOUTHERN EXTENT UPON REACHING KMSY AND
KHUM AROUND 12Z. FRONTAL TIMING APPEARS TO BE BETWEEN 15Z-18Z FROM
WEST TO EAST. MVFR CONDITIONS SHOULD PREVAIL OUTSIDE CONVECTION WHEN
CIGS AND VSBY LOWER TO IFR AND LIFR LEVELS BRIEFLY. CONDITIONS
EXPECTED TO IMPROVE TO VFR SHORTLY AFTER FRONTAL PASSAGE LATER THIS
MORNING. 24/RR
&&
.MARINE...
STRONG SOUTHERLY FLOW THIS MORNING AHEAD OF COLD FRONT AND WIND
SHIFT TO NORTHWEST WINDS LATER THIS MORNING THROUGH THE AFTERNOON.
SMALL CRAFT ADVISORY CONDITIONS TO PREVAIL PRIOR TO FRONTAL
PASSAGE...MAY BRIEFLY DIMINISH FOR AN HOUR OR TWO BEFORE INCREASING
FROM NORTHWEST AS HIGH PRESSURE BUILDS INTO THE GULF. WILL MAINTAIN
WINDS NEAR 20KT WITH FREQUENT GUST THROUGH THURSDAY MORNING.
CONDITIONS ARE EXPECTED TO IMPROVE MARKEDLY INTO THE WEEKEND WITH
LIGHT WINDS AND LOW SEAS. 24/RR
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 76 39 61 34 / 60 10 0 0
BTR 78 43 64 39 / 60 10 0 0
ASD 78 45 64 39 / 80 10 0 0
MSY 78 49 64 44 / 70 10 0 0
GPT 76 46 65 38 / 80 10 0 0
PQL 76 45 64 38 / 80 10 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 6 PM WEDNESDAY FOR THE FOLLOWING ZONES:
ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...LIVINGSTON...LOWER
JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
BERNARD...LOWER TERREBONNE...ORLEANS...POINTE COUPEE...ST.
CHARLES...ST. HELENA...ST. JAMES...ST. JOHN THE
BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER
JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST.
BERNARD...UPPER TERREBONNE...WASHINGTON...WEST BATON
ROUGE...AND WEST FELICIANA.
GM...SMALL CRAFT ADVISORY FROM 11 PM WEDNESDAY TO NOON THURSDAY FOR
THE FOLLOWING ZONES: AND LAKE PONTCHARTRAIN AND LAKE
MAUREPAS.
SMALL CRAFT ADVISORY FROM NOON WEDNESDAY TO NOON THURSDAY FOR
THE FOLLOWING ZONES: LAKE BORGNE...AND MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY UNTIL NOON THURSDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
FROM 20 TO 60 NM...AND COASTAL WATERS FROM THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.
MS...FLASH FLOOD WATCH UNTIL 6 PM WEDNESDAY FOR THE FOLLOWING ZONES:
AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
GM...SMALL CRAFT ADVISORY FROM 11 PM WEDNESDAY TO NOON THURSDAY FOR
THE FOLLOWING ZONES: AND LAKE PONTCHARTRAIN AND LAKE
MAUREPAS.
SMALL CRAFT ADVISORY FROM NOON WEDNESDAY TO NOON THURSDAY FOR
THE FOLLOWING ZONES: LAKE BORGNE...AND MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY UNTIL NOON THURSDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
FROM 20 TO 60 NM...AND COASTAL WATERS FROM THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.
&&Hazardous weather outlook, Mar 9, 4:00 AM CST, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 400 AM CST WED MAR 9 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040- 046>050-056>070-MSZ068>071-077-080>082-100200- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 400 AM CST WED MAR 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS MORNING. THE MAIN SEVERE WEATHER THREATS WILL BE STRONG AND DAMAGING WIND GUSTS AND ISOLATED TORNADOES. THE SEVERE WEATHER THREAT WILL DIMINISH FROM WEST TO EAST AS THE MORNING PROGRESSES. HEAVY RAINFALL... SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ACROSS THE AREA TODAY...WITH ISOLATED HEAVIER AMOUNTS POSSIBLE. THE GROUND IS ALREADY SATURATED IN SOME AREAS AS A RESULT OF RECENT RAINFALL. ADDITIONAL HEAVY RAINFALL MAY RESULT IN FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT TODAY. RIVER FLOODING... FLOOD WARNINGS ARE IN EFFECT FOR LOCATIONS ALONG SEVERAL RIVERS. PLEASE SEE THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR DETAILS. MARINE... A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF COASTAL WATERS TODAY AND TONIGHT...AND FOR THE TIDAL LAKES TONIGHT .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MARINE... A SMALL CRAFT ADVISORY FOR STRONG OFFSHORE FLOW AND HAZARDOUS SEAS WILL CONTINUE FOR THE GULF COASTAL WATERS AND TIDAL LAKES THROUGH THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS UNDERWAY THROUGH THIS MORNING.
In the hours before
Local storm report, Mar 9, 6:05 AM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
605 AM CST WED MAR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 AM TSTM WND DMG PICAYUNE 30.53N 89.68W
03/09/2011 PEARL RIVER MS LAW ENFORCEMENT
TREES DOWN GOODYEAR BLVD IN PICAYUNE. POSSIBLE TORNADO...
SURVEYS THIS MORNING.
&&
KGRAHAMLocal storm report, Mar 9, 6:14 AM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
614 AM CST WED MAR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 AM TORNADO LACOMBE 30.31N 89.93W
03/09/2011 ST. TAMMANY LA FIRE DEPT/RESCUE
ROOF OFF HOUSE.
&&
KGRAHAMLocal storm report, Mar 9, 6:19 AM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
619 AM CST WED MAR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 AM TORNADO KENNER 29.98N 90.25W
03/09/2011 JEFFERSON LA TRAINED SPOTTER
METEOROLOGIST REPORTS RAIN WRAPPED TORNADO NEAR KENNER
MOVING INTO LAKE PONTCHARTRAIN.
&&
KGRAHAMLocal storm report, Mar 9, 6:39 AM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
639 AM CST WED MAR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 AM TORNADO 10 SW BUSH 30.51N 90.02W
03/09/2011 ST. TAMMANY LA EMERGENCY MNGR
*** 1 INJ *** TREES DOWN AND HOUSE DAMAGE NORTH OF
WALDHEIM. TRAILER DESTROYED. 1 INJURED.
&&
KGRAHAMLocal storm report, Mar 9, 6:44 AM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
644 AM CST WED MAR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM TSTM WND GST KENNER 29.98N 90.25W
03/09/2011 M77 MPH JEFFERSON LA ASOS
A 77 MPH WIND GUST WAS MEASURED AT NEW ORLEANS
INTERNATIONAL AIRPORT.
&&
11Local storm report, Mar 9, 7:02 AM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
702 AM CST WED MAR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 AM TSTM WND GST NEW ORLEANS 29.97N 90.08W
03/09/2011 M54 MPH ORLEANS LA ASOS
A THUNDERSTORM WIND GUST OF 54 MPH...OR 47 KNOTS...WAS
MEASURED AT NEW ORLEANS LAKEFRONT AIRPORT.
&&
11The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 9:01 PM CST | River Flood Warning | LIX | Saint Tammany | 6 days |
| Mar 8, 9:15 PM CST | River Flood Warning | LIX | Saint Tammany | 24 hr |
| Mar 8, 9:15 PM CST | River Flood Warning | LIX | Saint Tammany | 24 hr |
| Mar 8, 9:20 PM CST | Areal Flood Warning | LIX | Tangipahoa | 12 hr |
| Mar 8, 9:30 PM CST | River Flood Warning | LIX | Saint Tammany | 20 hr |
| Mar 8, 9:30 PM CST | River Flood Warning | LIX | Saint Tammany | 37 hr |
| Mar 8, 9:32 PM CST | Areal Flood Warning | LIX | Saint Helena | 12 hr |
| Mar 8, 10:12 PM CST | River Flood Warning | LIX | Tangipahoa | 23 hr |
| Mar 8, 10:20 PM CST | River Flood Warning | LIX | Tangipahoa | 18 hr |
| Mar 8, 10:29 PM CST | River Flood Warning | LIX | Saint Helena | 23 hr |
| Mar 8, 10:29 PM CST | River Flood Warning | LIX | Livingston | 3 days |
| Mar 8, 10:32 PM CST | River Flood Warning | LIX | Saint Helena | 44 hr |
| Mar 8, 10:42 PM CST | River Flood Warning | LIX | East Baton Rouge | 22 hr |
| Mar 8, 10:42 PM CST | River Flood Warning | LIX | East Baton Rouge, Livingston | 3 days |
| Mar 8, 10:42 PM CST | River Flood Warning | LIX | East Baton Rouge | 3 days |
| Mar 8, 10:42 PM CST | River Flood Warning | LIX | Ascension, Livingston | 35 hr |
| Mar 9, 4:07 AM CST | Special Marine Warning | LIX | 53 min | |
| Mar 9, 4:34 AM CST | Tornado Warning | LIX | Saint Tammany | 41 min |
| Mar 9, 4:45 AM CST | Tornado Warning | LIX | Saint Tammany, Tangipahoa | 60 min |
| Mar 9, 4:53 AM CST | Flash Flood Warning | LIX | Livingston, Tangipahoa | 3 hr |
| Mar 9, 5:00 AM CST | Tornado Warning | LIX | Saint James, Saint John the Baptist | 60 min |
| Mar 9, 5:10 AM CST | Tornado Warning | LIX | Saint Tammany | 50 min |
| Mar 9, 5:30 AM CST | Tornado Warning | LIX | Lafourche, Saint Charles, Saint James, Saint John the Baptist | 30 min |
| Mar 9, 5:37 AM CST | Special Marine Warning | LIX | 113 min | |
| Mar 9, 5:45 AM CST | Tornado Warning | LIX | Saint Tammany, Washington | 45 min |
| Mar 9, 6:23 AM CST | Areal Flood Advisory | LIX | Jefferson, Saint Charles | 112 min |
| Mar 9, 6:31 AM CST | Severe Thunderstorm Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles | 59 min |
| Mar 9, 6:35 AM CST | Tornado Warning | LIX | Orleans, Saint Tammany | 55 min |
| Mar 9, 6:50 AM CST | Special Marine Warning | LIX | 55 min | |
| Mar 9, 6:52 AM CST | Flash Flood Warning | LIX | Saint Tammany | 113 min |
| Mar 9, 7:08 AM CST | Tornado Warning | LIX | Jefferson, Lafourche, Saint Charles | 37 min |
| Mar 9, 7:09 AM CST | Special Marine Warning | LIX | 36 min | |
| Mar 9, 7:13 AM CST | Tornado Warning | LIX | Jefferson, Lafourche | 47 min |
| Mar 9, 7:30 AM CST | Special Marine Warning | LIX | 30 min | |
| Mar 9, 7:38 AM CST | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche, Orleans, Plaquemines, Saint Bernard | 52 min |
| Mar 9, 7:54 AM CST | Special Marine Warning | LIX | 36 min | |
| Mar 9, 7:58 AM CST | Small Craft Advisory | LIX | 20 hr | |
| Mar 9, 7:59 AM CST | Special Marine Warning | LIX | 2 hr | |
| Mar 9, 8:09 AM CST | Tornado Warning | LIX | Jefferson, Plaquemines | 36 min |
| Mar 9, 8:18 AM CST | Special Marine Warning | LIX | 27 min | |
| Mar 9, 8:22 AM CST | Special Marine Warning | LIX | 23 min | |
| Mar 9, 8:25 AM CST | Severe Thunderstorm Warning | LIX | Jefferson, Plaquemines, Saint Bernard | 65 min |
| Mar 9, 8:29 AM CST | Special Marine Warning | LIX | 2 hr | |
| Mar 9, 8:38 AM CST | Special Marine Warning | LIX | 97 min | |
| Mar 9, 9:49 AM CST | Special Marine Warning | LIX | 86 min | |
| Mar 9, 10:36 AM CST | Special Marine Warning | LIX | 54 min | |
| Mar 9, 11:09 AM CST | Special Marine Warning | LIX | 96 min | |
| Mar 9, 12:05 PM CST | River Flood Warning | LIX | Washington | 3 days |
| Mar 9, 12:36 PM CST | Special Marine Warning | LIX | 24 min | |
| Mar 9, 12:51 PM CST | Special Marine Warning | LIX | 84 min |
Nearby
Flash Flood Warnings in Louisiana, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.